Bradycardia induced by interaction between quinidine and ophthalmic timolol

Y. Dinai, M. Sharir, N. Naveh, H. Halkin

Research output: Contribution to journalArticlepeer-review

Abstract

Topical administration of timolol, a beta-blocking agent, is currently the treatment of choice in open-angle glaucoma (1). This route of administration delivers the drug directly to the systemic circulation, whereas oral doses are subject to presystemic hepatic metabolism (2). Systemic complications, such as severe bradycardia, have been associated with ophthalmic timolol (3). No adverse interaction has been reported, to our knowledge, with the coadministration of ocular timolol and oral quinidine. We report a case of sinus bradycardia related to an interaction between ophthalmic timolol and oral quinidine, substantiated by the negative rechallenge with timolol alone and by positive rechallenge with the combination.

Original languageEnglish
Pages (from-to)890-891
Number of pages2
JournalAnnals of Internal Medicine
Volume103
Issue number6 I
DOIs
StatePublished - 1985
Externally publishedYes

Fingerprint

Dive into the research topics of 'Bradycardia induced by interaction between quinidine and ophthalmic timolol'. Together they form a unique fingerprint.

Cite this